MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125300-15
Health Effect - Clinical Code Intimal Dissection (1333)
Date of Event 07/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.A conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.However, the reported patient effect of dissection is listed in the xience alpine everolimus eluting coronary stent systems instructions for use (ifu) as a known patient effect of coronary stenting procedures.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the patient presented with elevated troponin levels and myocardial infarction.The procedure was to treat heavily calcified, de novo lesions in the mildly tortuous proximal diagonal artery and the mildly tortuous proximal left anterior descending (lad) coronary artery.An attempt was made to cross the lesion in the diagonal artery with a 2.25x12mm rx xience alpine stent delivery system (sds), but this device failed to cross due to patient anatomy and was withdrawn.There were no other device issues, no adverse patient effects, and no delay related to use of this device.An attempt was made to cross the lad lesion with a 3.0x15mm rx xience alpine sds, but this device also failed to cross due to patient anatomy and a dissection occurred during the attempt to cross the lad.No additional attempts to cross were made with stent systems.The diagonal and lad lesions, and the lad dissection, were successfully treated via balloon angioplasty.There were no adverse patient sequelae.The patient was discharged home the following day.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6745829
Report Number2024168-2017-06227
Device Sequence Number856313
Product Code NIQ
UDI-Device Identifier08717648199349
UDI-Public08717648199349
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2020
Device Catalogue Number1125300-15
Device Lot Number7050461
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2017
Initial Report FDA Received Date07/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient Weight48